Alert archive / New York / Wind Chill Advisories in 2007
Wind Chill Advisory 9, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Mar 7, 2007, 3:04 PM EST for Hamilton County, Herkimer County, New York. It took effect at Mar 8, 2007, 6:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2007, 3:04 PM EST (20:04 UTC)
- In effect from
- Mar 8, 2007, 6:00 AM EST
- Expired
- Mar 8, 2007, 10:39 AM EST
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KALY 072004 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 304 PM EST WED MAR 7 2007 NYZ032-033-081000- /O.NEW.KALY.WC.Y.0009.070308T1100Z-070308T1700Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 304 PM EST WED MAR 7 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY FOR NORTHERN HERKIMER AND HAMILTON COUNTIES. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE SOUTHERN ADIRONDACK REGION IN THE MID TO LATE MORNING ON THURSDAY. ANOTHER FRIGID AIR MASS WILL BUILD IN SOUTH OF HUDSON BAY THURSDAY AFTERNOON. BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH...AND GUSTS TO 30 MPH COUPLED WITH AIR TEMPERATURES FROM 5 BELOW TO 5 ABOVE ZERO WILL GENERATE DANGEROUS WIND CHILL TEMPERATURES OF 20 TO 25 DEGREES BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WASULA
2 follow-up statements
000 WWUS41 KALY 080800 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 300 AM EST THU MAR 8 2007 NYZ032-033-081600- /O.NEW.KALY.WC.W.0003.070309T0000Z-070309T1300Z/ /O.CON.KALY.WC.Y.0009.070308T1100Z-070308T1700Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 300 AM EST THU MAR 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON EST TODAY... ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON EST TODAY. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE SOUTHERN ADIRONDACK REGION IN THE MID TO LATE MORNING TODAY. ANOTHER FRIGID AIR MASS WILL BUILD IN SOUTH OF HUDSON BAY THIS AFTERNOON. BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH...AND GUSTS TO 30 MPH COUPLED WITH AIR TEMPERATURES FROM 5 BELOW TO 5 ABOVE ZERO WILL GENERATE DANGEROUS WIND CHILL TEMPERATURES OF 20 TO 25 DEGREES BELOW ZERO THIS MORNING. TONIGHT TEMPERATURES WILL PLUNGE TO 10 BELOW TO 30 BELOW ZERO IN THIS REGION AND THIS COMBINED WITH 10 TO 15 MPH WILL PRODUCE WIND CHILL BELOW 40 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MAZ001-025-NYZ042-VTZ013>015-081600- /O.NEW.KALY.WC.W.0003.070309T0000Z-070309T1300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WARREN-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...WARRENSBURG... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 300 AM EST THU MAR 8 2007 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION IN THE MID TO LATE MORNING TODAY. ANOTHER FRIGID AIR MASS WILL BUILD IN SOUTH OF HUDSON BAY THIS AFTERNOON. BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH COUPLED WITH AIR TEMPERATURES FROM 10 BELOW TO 10 BELOW ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ CTZ001-013-NYZ038>041-043-047>054-058>061-063>066-082>084-081600- /O.NEW.KALY.WC.Y.0010.070309T0000Z-070309T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 300 AM EST THU MAR 8 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION IN THE MID TO LATE MORNING TODAY. ANOTHER FRIGID AIR MASS WILL BUILD IN SOUTH OF HUDSON BAY THURSDAY AFTERNOON. BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH COUPLED WITH AIR TEMPERATURES FROM 10 BELOW ZERO TO AROUND ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SNYDER
000 WWUS41 KALY 081539 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1039 AM EST THU MAR 8 2007 NYZ032-033-082215- /O.CAN.KALY.WC.Y.0009.000000T0000Z-070308T1700Z/ /O.CON.KALY.WC.W.0003.070309T0000Z-070309T1300Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 1039 AM EST THU MAR 8 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY FOR NORTHERN HERKIMER AND HAMILTON COUNTIES FOR TODAY. HOWEVER...A WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY. AN ARCTIC COLD FRONT WILL MOVE SOUTH OF THE SOUTHERN ADIRONDACK REGION THIS AFTERNOON...ALLOWING ANOTHER FRIGID AIR MASS TO BUILD IN FROM SOUTH OF HUDSON BAY. BRISK NORTHWEST WINDS WILL ALLOW WIND CHILL VALUES TO DROP BETWEEN 10 BELOW ZERO TO 20 BELOW ZERO ACROSS THE REGION THIS AFTERNOON. FOR TONIGHT...TEMPERATURES WILL PLUNGE TO 10 BELOW TO 30 BELOW ZERO IN THIS REGION. THESE LOW TEMPERATURES...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILLS OF 35 TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MAZ001-025-NYZ042-VTZ013>015-082215- /O.CON.KALY.WC.W.0003.070309T0000Z-070309T1300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WARREN-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...WARRENSBURG... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1039 AM EST THU MAR 8 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY FOR THE BERKSHIRES...NORTHERN WARREN COUNTY...AND SOUTHERN VERMONT. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ALLOWING ANOTHER FRIGID AIR MASS TO BUILD IN SOUTH OF HUDSON BAY. BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH...COUPLED WITH AIR TEMPERATURES FROM 10 BELOW TO 20 BELOW ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT AS LOW AS 30 BELOW ZERO . A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ CTZ001-013-NYZ038>041-043-047>054-058>061-063>066-082>084-082215- /O.CON.KALY.WC.Y.0010.070309T0000Z-070309T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 1039 AM EST THU MAR 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY FOR THE WESTERN MOHAWK VALLEY...THE LAKE GEORGE AND SARATOGA SPRINGS REGION...THE CAPITAL REGION...THE CENTRAL AND NORTHERN TACONICS...THE EASTERN CATSKILLS...THE LOWER MID HUDSON VALLEY...AND THE LITCHFIELD HILLS OF NORTHWEST CONNECTICUT. AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ALLOWING ANOTHER FRIGID AIR MASS TO BUILD IN FROM SOUTH OF HUDSON BAY. BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH...COUPLED WITH AIR TEMPERATURES FROM 10 BELOW ZERO TO AROUND ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT OF 15 BELOW TO 25 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 7, 8:40 AM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Mar 7, 8:40 AM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 840 AM EST WED MAR 7 2007 .SHORT TERM UPDATE /TODAY/... A FEW FLURRIES MANAGED TO REACH THE FACILITY HERE JUST SOUTH OF THE AIRPORT RIGHT AROUND 12Z...BUT THEY QUICKLY ENDED AND THE AREA OF SNOW HAS BEEN PRETTY MUCH CONFINED TO OUR SOUTHERMOST THREE ZONES. THE NORTHERN EDGE OF THE CLOUD DECKK HAS ALSO DROPPED MUCH FARTHER SOUTH THAN PREVIOUSLY EXPECTED...THUS HAVE DECREASED CLOUD COVER OVER MOST OF OUR AREA AND DROPPED THE POPS FOR ALL BUT THE SOUTHERMOST ZONES. ALSO MADE SOME CORRECTIONS TO WIND/WIND GUST GRIDS. && .PREVIOUS DISCUSSION...111 AM TODAY... .SYNOPSIS...THE DEEP FREEZE WITH FAIRBANKS LIKE TEMPERATURES TO CONTINUE A FEW MORE DAYS. ARCTIC HIGH PRESSURE CENTERED OVER NEW YORK AND NEW ENGLAND ATTM WILL SLIDE OFFSHORE DURING THE MORNING. RIGHT ON ITS HEELS ALBERTA CLIPPER TYPE LOW WILL DIVE FROM THE OHIO VALLEY TO OFF THE VA CAPES TODAY. TONIGHT HIGH PRESSURE OVER HUDSON BAY SURGES SOUTH...AND DRIVES YET ANOTHER POWERFUL ARCTIC CDFNT THROUGH THE REGION THURSDAY. THIS HIGH WILL FOLLOW LATE THURSDAY INTO FRIDAY. FRIDAY NIGHT IT WILL MOVE OFFSHORE AND THE RETURN FLOW WILL RESULT IN MODERATING TEMPERATURES FOR THE WEEKEND. && .SHORT TERM /TODAY THOUGH FRIDAY/... ARCTIC SFC HIGH OVER REGION ATTM. WHERE CLOUDS HAVENT MOVED IN TEMPS HAVE PLUNGED TO INCREDIBLY LOW LEVELS...GFL -14F...SLK -28F. WHERE THEY CLOUDS HAVE MOVED IN THEY ARE HOVERING AROUND ZERO F. THE SFC HIGH WILL SLIDE OFFSHORE THIS MORNING AND ALBERTA CLIPPER SFC LOW AND ACCOMPANYING 500 HPA SHORT WV WILL MOVE FROM OHIO VALLEY TO VA CAPES. ALL MODELS KEEP BULK OF PCPN WITH THIS SYSTEM TO OUR SOUTH OR JUST GLANCE THE SOUTHERN TIER OF NY AND CT WITH CHC --SN. SOME --SN HAS DEVELOPED ACROSS W NYS BUT THIS IS ALSO EMBEDDED IN LAKE EFFECT AS WELL. THIS SYSTEM WILL DEPART LEAVING FCA IN NW FLOW OVERNIGHT AS YET ANOTHER POWERFUL E-W ARCTIC CDFNT DROPS SOUTH OUT OF CANADA TO THE N TIER OF NYS AND VT EARLY THU MORNING...REACHING THE MOHAWK VALLEY 12-15UTC...AND THE SOUTHER TIER BY AFTN. THE HUGE 500HPA CUT OFF OVER EASTERN CANADA WILL DROP SOUTH WITH IT AND DRIVE A VERY LARGE WEDGE OF CVA THROUGH THE REGION THU. THE CDFNT WILL TRIGGER -SHSN AND SCT SQUALLS...THEN DYNAMIC FORCING...AND SUN ANGLE WILL RESULT IN SCT -SHSN THROUGH THE REST OF THE DAY. SINCE THE LOW LEVEL FLOW IS N TO NE ANY LAKE RESPONSE WILL BE STRONGLY CAPPED...AND DIRECTED TO OUR WEST. SKIES CLEAR OUT QUICKLY THU NIGHT AS CENTER OF ARCTIC HIGH MOVES FROM ONTARIO TO OVER NEW YORK AND NEW ENGLAND BY 12UTC. THIS TIME THE GRADIENTS WILL NOT BE VERY SIGNIFICANT AND WE MAY END UP UNDER WIND CHILL ADVISORY CRITERIA. HOWEVER FCA STILL HAS ANOTHER RENDEZVOUS WITH ZERO AND SUB ZERO TEMPS AS A RESULT...AND UNLIKE TONIGHT THERE WILL BE NO CLOUDS MOVING IN BUT INSTEAD MASSIVE SUBSIDENCE W/CLEAR SKIES. THE ACTUAL TEMPERATURES COULD BE WELL BELOW ZERO IN MANY AREAS FRI MORNING. FRIDAY THE HIGH WILL DRIFT SLOWLY EAST...RESULTING IN BRIGHT SUN AND SLIGHTLY MODERATING TEMPS...BUT STILL 15 HIGHS DEGREES BLO NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LATE FRIDAY THE 500HPA POLAR VORTEX MOVES OUT INTO THE NORTH ATLC AND THE FLOW ACROSS USA AND MUCH OF SOUTHERN CANADA BCMS ZONAL. THIS SETS THE STAGE FOR A MODERATION IN TEMPS TO NEAR NORMAL. THE RETURN FLOW AROUND THE HIGH RESULTS IN INCREASING CLDS SAT WITH CHC POPS -SHRN/SN. WK CDFNT PUSHES S THROUGH RGN SAT NT WITH LITTLE IMPACT EXCEPT TO PUSH MAIN BAROCLINIC ZONE SOUTH INTO MID ATLC STATES. CLOUDS/CLEARING LINE REMAINS SOMEWHERE ACROSS S TIER OF FCA KEEPING THE THREAT OF CHC POPS IN FCA...PARTICULARLY S INTO EARLY NEXT WEEK. MEANWHILE AS THIS WEAK SFC HIGH MOVES OFFSHORE AND UPPER FLOW IS MORE ZONAL WITH SOME 500 HPA RIDGING IN THE HIGH PLAINS...EVEN WARMER AIR STARTS HEADING TOWARD REGION EARLY NEXT WEEK. && .AVIATION /08Z TUE TO 12Z WED/... MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD AS MUCH OF PCPN ASSOCIATED WITH CLIPPER TYPE SYSTEM WILL SLIDE SOUTH OF AREA WITH EXCEPTION OF SOME LIGHT SNOW AT KPOU BETWEEN 13Z AND 19Z WITH MVFR CONDITIONS OF 5SM -SHSN OVC025 EXPECTED. OTHERWISE...P6SM BKN150-250 WILL GIVE WAY TO P6SM OVC035 BY MID MORNING AND THEN IMPROVE TO P6SM SCT035 EARLY THIS EVENING AS CLIPPER SLIDES WELL SOUTHEAST OF AREA OFF DELMARVA. WINDS GENERALLY EXPECTED TO BE LIGHT AND VARIABLE UNDER 5KTS THIS MORNING BECOMING WEST TO NORTHWEST 4-8KTS THIS AFTERNOON AND THEN LIGHT AND VARIABLE AGAIN AFTER SUNSET. && .HYDROLOGY... NO HYDRO PROBLEMS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS WITH AN UNSEASONABLY COLD AIR MASS IMPACTING THE REGION. RIVER FLOWS AND WATER LEVELS WILL CONTINUE TO DIMINISH. ICE JAMS HAVE RESULTED IN ELEVATED WATER LEVELS IN SOME AREAS...INCLUDING THE WALLKILL RIVER IN SOUTHERN ULSTER COUNTY...BUT SO FAR THEY HAVE NOT RESULTED IN ANY FLOOD PROBLEMS. OTHER CONCERN IS THAT WITH TEMPS EXPECTED TO AVERAGE 15 TO 30 DEGREES BELOW NORMAL THROUGH THURSDAY THAT ICE ON RIVERS...STREAMS...AND LAKES THAT WAS THAWING LAST WEEKEND...WILL THICKEN AND ADD AT LEAST SEVERAL MORE INCHES DURING THE WORK WEEK. IN ADDITION...LITTLE SNOWPACK WILL BE LOST OVER THE NEXT 3 DAYS DUE TO THE FRIGID TEMPS. NEXT CHANCE FOR ANY MELTING WILL BE OVER THE WEEKEND WHEN TEMPS ARE EXPECTED TO RISE ABOVE FREEZING WITH SCATTERED RAIN AND SNOW SHOWERS...ALTHOUGH NIGHTTIME LOWS BELOW FREEZING SHOULD SLOW ANY SNOWMELT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && UPDATE...RCK
Hazardous weather outlook, Mar 7, 3:07 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 307 AM EST WED MAR 7 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-080815- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 307 AM EST WED MAR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Chill Advisories in New York, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.